Wisconsin, 2006

Hail in Wisconsin, July 1, 2006

July 1, 2006 · NWS MPX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 1, 2:15 AM CST, 5 hours 25 minutes earlier.

Area forecast discussion, Jul 1, 2:15 AM CST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
315 AM CDT SAT JUL 1 2006

.DISCUSSION...TODAY THROUGH MONDAY NIGHT
IN THE NEAR TERM...SHORT WAVE TROUGH OVER MN EARLY THIS
MORNING...WILL LIFT EAST OVER THE GREAT LAKES TDA. IR SATELLITE LOOP
HAD SHOWED A COUPLE OF LARGE CONVECTIVE SYSTEMS OVER NORTHEAST AND
EAST CNTRL MN. SYSTEMS ARE EXPECTED TO PROPAGATE OVER WISCONSIN
BEFORE DISSIPATING THIS MORNING. THE MAIN CONCERN EARLIER WITH ANY
THUNDERSTORMS WAS DAMAGING WINDS. THE LATEST RADAR TRENDS...SHOWED A
DOWNWARD TREND WITH CONVECTION BECOMING MORE DISORGANIZED AND
WEAKENING. CELLS HAVE BEEN MOVING AT A GOOD CLIP...SO HEAVY RAIN
POTENTIAL STILL LOW OVER EASTERN MN AND WEST CENTRAL MN TDA.

MEANWHILE...COLD FRONT OVR CNTRL MN IS EXPECTED TO MOVE SOUTHEAST
OVR THE SOUTHERN WISCONSIN AND NORTHERN IA BY THIS EVENING.  TSRA
CHANCES WILL CONTINUE ALONG AND JUST EAST OF THE FRONT TDA. FRONTAL
BOUNDARY BEGINS TO LIFT BACK NORTHWARD ON SUNDAY THEN STALL OVR
NORTHERN IA ON MONDAY. LEFT SOME SMALL POPS GOING OVER THE SOUTHWEST
HALF OF OUR CWA ON SUNDAY AND OVER THE MUCH OF THE FORECAST AREA
SUNDAY NIGHT.

MODELS HAVE BEEN CONSISTENT...IN BUILDING AN UPPER RIDGE OVR THE
WESTERN CONUS. THIS WILL BRING DRY CONDITIONS OVR THE UPPER MIDWEST
THROUGH THE REST OF THE PERIOD.

LONGER TERM...TUESDAY THROUGH FRIDAY NIGHT
TELCONNECTIONS AND LONG TERM MODELS ALL INDICATED THAT THE LONGWAVE
UPPER RIDGE OVR THE WESTERN CONUS ATTM WILL SLOWLY BUILD OVER THE
CNTRL CONUS DURING THE PERIOD. DRY CONDITIONS ARE EXPECTED TO
PERSIST THROUGH THE END OF THE WORK WEEK.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
Hazardous weather outlook, Jul 1, 3:31 AM CST, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
431 AM CDT SAT JUL 1 2006

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
020945-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
431 AM CDT SAT JUL 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A LOW PRESSURE SYSTEM IS FORECAST TO LIFT NORTHEAST OVER EASTERN
SOUTH DAKOTA ON SUNDAY...WHILE A WEAK COLD FRONT DRIFTS BACK NORTH
OVER SOUTHERN MINNESOTA AND WESTERN WISCONSIN. THE AIRMASS AHEAD
OF THESE TWO WEATHER FEATURES WILL BECOME UNSTABLE BY MID
AFTERNOON SUNDAY. STRONG THUNDERSTORMS ARE POSSIBLE OVER SOUTHERN
MINNESOTA AND WEST CENTRAL WISCONSIN LATE SUNDAY AFTERNOON AND
EVENING. THE PRIMARY SEVERE THREATS FROM ANY STRONG TO SEVERE
STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Jul 1, 4:30 AM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
530 AM CDT SAT JUL 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     HAIL             WATERTOWN               44.96N 93.85W
07/01/2006  M1.25 INCH       CARVER             MN   NWS EMPLOYEE

&&

JVM
Local storm report, Jul 1, 5:10 AM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
610 AM CDT SAT JUL 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     TSTM WND DMG     BRANDON                 45.97N 95.60W
07/01/2006                   DOUGLAS            MN   TRAINED SPOTTER

            METAL FLAGPOLE BLOWN DOWN. NUMEROUS 2 INCH DIAMETER
            BRANCHES DOWNED.

&&

KAT
Local storm report, Jul 1, 5:11 AM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
611 AM CDT SAT JUL 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     TSTM WND DMG     BRANDON                 45.97N 95.60W
07/01/2006                   DOUGLAS            MN   TRAINED SPOTTER

            METAL FLAGPOLE BLOWN DOWN. NUMEROUS 2 INCH DIAMETER
            BRANCHES DOWNED.

0115 AM     HAIL             11 E BROWERVILLE        46.09N 94.64W
07/01/2006  E0.88 INCH       MORRISON           MN   TRAINED SPOTTER

            HAIL FELL ALONG THE MORRISON AND TODD COUNTY LINE.

0515 AM     HAIL             WATERTOWN               44.96N 93.85W
07/01/2006  M1.25 INCH       CARVER             MN   NWS EMPLOYEE

&&

KAT

The radar

The La Crosse radar (KARX), 152 km away, was scanning. The volume nearest the first event began at 13:39 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Chippewa

When
July 1, 7:40 AM CST
Where
Chippewa County, 2 mi S of New Auburn
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.167, -91.550

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5520093.